Week Seven of Jolessa

Patient

Q: Hi, I'm 23 years old and I just started taking Jolessa about a month and a half ago. I'm currently towards the end of pills of week 7 but for the last week or so I've experienced some minor spotting (mostly during the day and nothing really at night) but some pretty bad cramps. Besides this I haven't had any other negatives side effects whatsoever. I was on Ortho Tri Cyclen Lo for about 3 years before this, but wanted to try this after meeting with a new doctor (who is currently out of town). I was off Ortho for about a month before I started Jolessa, and it's pretty much 2 months to the day since I finished my last period. I've read tons of negative comments and reviews on this birth control. I was hoping this is somewhat normal and my body just needs to get use to the fewer periods and cycle through a few packs of Jolessa first. Any clarifications would be greatly appreciated. Thank you!

Doctor

A:   Thank you for your question. Jolessa is a combination hormone contraceptive medication containing levonorgestrel and ethinyl estradiol. The symptoms you are experiencing are common side effects of this medication but your response to this medication may be more pronounced. This may be a sign that Jolessa may not be the best oral contraceptive for you and you may need to have it changed in order to mitigate your symptoms. We strongly recommend that you see your primary care doctor to inform them of your symptoms and change this medication to another oral contraceptive that will have less side effects.

Thank you for consulting AskTheDoctor.com

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews